Journal of Symbolic Logic
- J. Symbolic Logic
- Volume 68, Issue 1 (2003), 35-51.
Definable sets in Boolean ordered o-minimal structures. II
Let $(M,\leq,...)$ denote a Boolean ordered o-minimal structure. We prove that a Boolean subalgebra of $M$ determined by an algebraically closed subset contains no dense atoms. We show that Boolean algebras with finitely many atoms do not admit proper expansions with o-minimal theory. The proof involves decomposition of any definable set into finitely many pairwise disjoint cells, i.e., definable sets of an especially simple nature. This leads to the conclusion that Boolean ordered structures with o-minimal theories are essentially bidefinable with Boolean algebras with finitely many atoms, expanded by naming constants. We also discuss the problem of existence of proper o-minimal expansions of Boolean algebras.
J. Symbolic Logic, Volume 68, Issue 1 (2003), 35-51.
First available in Project Euclid: 21 February 2003
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Wencel, Roman. Definable sets in Boolean ordered o-minimal structures. II. J. Symbolic Logic 68 (2003), no. 1, 35--51. doi:10.2178/jsl/1045861505. https://projecteuclid.org/euclid.jsl/1045861505